Alert archive / Florida / Gale Watches in 2018
Gale Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Nov 21, 2018, 3:25 PM EST. It took effect at Nov 23, 2018, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2018, 3:25 PM EST (20:25 UTC)
- In effect from
- Nov 23, 2018, 4:00 AM EST
- Expired
- Nov 22, 2018, 4:05 AM EST
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
873 WHUS72 KMLB 212025 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 325 PM EST Wed Nov 21 2018 AMZ570-572-220930- /O.NEW.KMLB.SC.Y.0038.181122T1500Z-181123T0900Z/ /O.NEW.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 325 PM EST Wed Nov 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 10 AM Thursday to 4 AM EST Friday. A Gale Watch has also been issued. This Gale Watch is in effect from late Thursday night through Friday afternoon. * WINDS...Northeast increasing near 20 knots Thursday then 25 to 30 knots Friday with frequent gusts to Gale Force possible. * WAVES/SEAS...Building 6-7 feet Thursday reaching 11-13 feet Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ AMZ550-552-555-575-220930- /O.NEW.KMLB.SC.Y.0038.181123T0900Z-181124T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 325 PM EST Wed Nov 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST SATURDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Friday to 4 PM EST Saturday. * WINDS...Northeast to East increasing to 20 knots with occasional gusts to Gale Force possible north of Sebastian Inlet Friday. Winds becoming southwest 15 knots Saturday. * WAVES/SEAS...Building 7 to 10 feet Friday subsiding 5 to 7 feet Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
980 WHUS72 KMLB 220905 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 405 AM EST Thu Nov 22 2018 AMZ572-230900- /O.EXT.KMLB.SC.Y.0038.181123T0000Z-181123T0900Z/ /O.UPG.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/ /O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/ /O.NEW.KMLB.SC.Y.0040.181124T0000Z-181124T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 405 AM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 PM SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 AM to 7 PM Friday. A Small Craft Advisory is now in effect from 7 PM this evening until 4 AM Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is no longer in effect. * WINDS...Northeast increasing near 20 knots tonight, then 25 to 30 knots with frequent gusts to Gale Force on Friday. * WAVES/SEAS...Building 6 to 8 feet tonight and 11 to 14 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-230900- /O.EXT.KMLB.SC.Y.0038.181122T2100Z-181123T0900Z/ /O.UPG.KMLB.GL.A.0002.181123T0900Z-181123T2100Z/ /O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/ /O.NEW.KMLB.SC.Y.0040.181124T0000Z-181124T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 405 AM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 PM SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 AM to 7 PM Friday. A Small Craft Advisory is now in effect from 4 PM this evening until 4 AM Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is no longer in effect. * WINDS...Northeast to East increasing to 20 knots late this afternoon through tonight, then 25 to 30 knots with frequent gusts to Gale Force on Friday. * WAVES/SEAS...Building to 6 to 7 feet late today, 8 to 10 tonight, and 12 to 14 feet Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-230900- /O.NEW.KMLB.SC.Y.0039.181122T2100Z-181123T0900Z/ /O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/ /O.EXT.KMLB.SC.Y.0038.181124T0000Z-181124T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 405 AM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM FRIDAY TO 4 PM SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 AM to 7 PM Friday. A Small Craft Advisory is now in effect from 4 PM this evening until 4 AM Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is no longer in effect. * WINDS...Northeast to East increasing to 20 knots late this afternoon through tonight, then 25 to 30 knots with frequent gusts to Gale Force on Friday. * WAVES/SEAS...Building to 6 to 8 feet tonight, and 10 to 13 feet Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ552-230900- /O.NEW.KMLB.SC.Y.0039.181123T0000Z-181123T0900Z/ /O.NEW.KMLB.GL.W.0005.181123T0900Z-181124T0000Z/ /O.EXT.KMLB.SC.Y.0038.181124T0000Z-181124T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 405 AM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM FRIDAY TO 4 PM SATURDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 AM to 7 PM Friday. A Small Craft Advisory is now in effect from 7 PM this evening until 4 AM Friday, and from 7 PM Friday to 4 PM Saturday. The Gale Watch is no longer in effect. * WINDS...Northeast increasing near 20 knots tonight, then 25 to 30 knots with frequent gusts to Gale Force on Friday. * WAVES/SEAS...Building 6 to 7 feet tonight and 9 to 12 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ555-575-230900- /O.CON.KMLB.SC.Y.0038.181123T0900Z-181124T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 405 AM EST Thu Nov 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 PM SATURDAY... * WINDS...Northeast to East increasing to around 20 knots with gusts up to 30 knots. * WAVES/SEAS...Building to 6 to 8 feet late tonight, and 9 to 12 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Nov 21, 9:19 AM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Nov 21, 9:19 AM EST, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 919 AM EST Wed Nov 21 2018 .UPDATE... Cool, dry advection has set up across the area in wake of the cool front that moved through the area overnight and this morning with high pressure building in to our north. Most locations reported low temperatures in the mid to upper 50s this morning with a few low 60s along the Space and Treasure Coasts. GOES-16 Total Precipitable Water shows this drier mass settling in with values ranging from 0.60" across northern Volusia county and just over an inch along the Treasure Coast. Other than a slight increase in cirrus later today and some marine stratocu along the coast, plenty of sunshine is expected with this dry air mass in place. Temperatures will be right around late November averages with highs in the mid to upper 70s. && .AVIATION... VFR with northerly winds of 5-10 kt. && .MARINE... Today-Tonight...A weak front over central Florida will continue its trek southward this morning before stalling over the Straits of Florida tonight. North winds behind the boundary will veer slightly to the NNE tonight while remaining in the 10-15 kt range. Seas 2-3 feet nearshore and up to 4 feet offshore. Thursday-Sunday (previous)...Local pressure gradient will tighten significantly between a large, strengthening high pressure ridge over the eastern CONUS and a developing inverted surface trough offshore the ECFL coast. Winds/seas will reach SCA levels late Thursday through Friday, however for now the forecast is below the GFS/WNWAVE progs (30KT and 12-13FT) and a little closer to the ECM wind and NWPS wave models. Winds/seas will subside this weekend as the large high to the north weakens and the surface trough lifts out. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 54 73 63 / 0 10 40 50 MCO 77 55 75 61 / 0 0 30 40 MLB 76 59 77 65 / 0 10 40 50 VRB 78 61 78 64 / 10 10 30 40 LEE 75 52 73 60 / 0 0 20 30 SFB 77 54 74 61 / 0 0 40 50 ORL 77 56 74 61 / 0 0 30 40 FPR 78 61 78 64 / 10 10 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Kelly/Rodriguez
Hazardous weather outlook, Nov 21, 4:11 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 411 AM EST Wed Nov 21 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 411 AM EST Wed Nov 21 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the beaches. Check with your local beach patrol for more information about ocean hazards. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hazardous boating conditions are expected to develop late this week as increasing onshore flow builds seas. This will also bring a period of rough surf to the beaches, particularly along the Volusia and Brevard county coasts. Marine and surf conditions are expected to improve over the weekend; however, the threat of rip currents will remain elevated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Ulrich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:25 PM EST | Small Craft Advisory | MLB | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.